Q. Had alcohol after 30 days of Polyethylene glycol intake. Will it lead to any adverse reaction?

Answered by
Dr. Vedprakash Verma
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 21, 2018

Hi doctor,

I was given with Polyethylene glycol for 40 days before undergoing endoscopy and colonoscopy procedures. I had symptoms of edema and consumed 200 ml of alcohol before seven days. Can I have possible adverse reactions?

#

Hi,

Welcome to icliniq.com.

Please explain about the purpose for doing colonoscopy and endoscopy. Edema can occur due to many reasons. It can occur due to nutritional deficiency.

Thank you doctor,

I underwent endoscopy and colonoscopy for a routine checkup. I had symptoms of gastritis for about a month. I also underwent polypectomy for a non-cancerous growth of 1 cm during the procedure. I did not have a nutritional deficiency when I was diagnosed with fatty liver.

I received an H influenza vaccination on the same day of endoscopy and colonoscopy. I started to have a bloating in the abdomen from the day after the procedure with water retention in the arms, legs, and back.

Water retention got improved and extended to the lower abdomen after 40 days when I consumed 200 ml of alcohol. Excess water present in the body released excess gas in the gastric system. Currently, I am experiencing nausea, jaundice, and swollen liver. It got subsided, and it got improved again.

Whether PEG medication remaining in the body cause any adverse reaction along with alcohol? My recent blood gas tests showed low alkaline phosphatase levels and carbon dioxide. My main concern is toxicity and metabolic acidosis with harmful effects. Please suggest.

#

Hi,

Welcome back to icliniq.com.

As your question is about Polyethylene glycol, so I will tell you about Polyethylene glycol. It increases the bowel movements, and so it is used for constipation. It is also used in endoscopy procedures, as in your case. Side effects are diarrhea and nausea. You have taken it before 40 days, and it will be washed out from the body already. So, there is no adverse reaction or relation present along with alcohol consumption.

But the major problem in your case is edema. It looks like ascites, secondary to liver disease. If you have done a liver function test or kidney function test along with endoscopy, you can send it. It will be better to help you more. Stop drinking alcohol, as it can cause adverse effects on the body.


Was this answer helpful?

 | 

Related Questions:
Does constipation cause burning sensation in anus?

I avoid eating spicy foods ... Another cause can be constipation, which can cause fissures around the anus ...   Read full

I have pain and edema after being hit in the scrotum. Will my fertility be affected?

.. all, trauma on the testis is very common. As it is a very sensitive structure, pain and discomfort will be there and will persist for some weeks to months also. As your ultrasound is normal, it will not affect your fertility. So, do not worry. I ...   Read full

Can you tell me some cure for constipation?

Hi doctor, I am following low carb diet of fewer than 1500 calories and facing constipation problem ... For long term relief from constipation, I would suggest you follow strict dietary and lifestyle modification ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can constipation be related to high sugar levels?

Query: Hello doctor, I am a 53-year-old female. I had gestational diabetes and 11 years later my sugar levels were high so started taking Glycomet. However, the fasting sugar level in the morning is always high and PP is less than fasting. Recent HbA1c is 6.9. Do I have to continue medicine? I walk daily ...  Read Full »

Can psychiatric drugs induce constipation?

Query: Hi doctor, My father has motion problem. For the past one month he is taking psychiatric medicines. Motion problem is there for the past 10 days. Actually he goes motion daily but only very little. Rarely twice a year he gets this problem but after taking medicines it will get cures. But this time s...  Read Full »

Was my father's death due to pulmonary edema or medical negligence?

Query: Dear doctor, My father died during angioplasty. The treating doctor said that the death is due to pulmonary edema. But we suspect it may be because of a medical negligence. I need a second opinion.  Read Full »

Also Read


I am suffering from dry and scaly scalp. Is that scalp psoriasis?
Hello doctor, I am suffering from dry, scaly patches on the scalp for the last six to eight months. Since childhood, I h...  Read more»
Birth Control Methods - Facts, and Types
Devices or treatments done to prevent unwanted pregnancy are called birth control methods.In this article, I am going to...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.